Alert archive / Florida / Wind Advisories in 2018
Wind Advisory 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Nov 22, 2018, 2:49 AM EST for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It took effect at Nov 22, 2018, 4:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2018, 2:49 AM EST (07:49 UTC)
- In effect from
- Nov 22, 2018, 4:00 PM EST
- Expired
- Nov 23, 2018, 7:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150 WWUS72 KJAX 220749 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 249 AM EST Thu Nov 22 2018 FLZ124-125-133-138-GAZ154-166-222100- /O.NEW.KJAX.WI.Y.0011.181123T0000Z-181124T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 249 AM EST Thu Nov 22 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 PM EST Friday. * WINDS...Northeast 20 to 30 mph with gusts up to 35 to 40 mph. * TIMING...Beginning this evening and continuing tonight through Friday and decreasing Friday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
5 follow-up statements
203 WWUS72 KJAX 221252 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 752 AM EST Thu Nov 22 2018 FLZ124-125-133-138-GAZ154-166-230300- /O.EXT.KJAX.WI.Y.0011.181122T2100Z-181124T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 752 AM EST Thu Nov 22 2018 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... * WINDS...Northeast 20 to 25 mph with gusts up to 35 to 40 mph. * TIMING...This afternoon through Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
493 WWUS72 KJAX 230045 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 745 PM EST Thu Nov 22 2018 ...A STRONG LOCAL NORTHEASTER WILL CONTINUE THROUGH FRIDAY... FLZ124-125-133-138-GAZ154-166-230900- /O.CON.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 745 PM EST Thu Nov 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...Northeast 15 to 25 mph with gusts up to 40 mph. * TIMING...Tonight through Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
643 WWUS72 KJAX 230755 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 255 AM EST Fri Nov 23 2018 ...A STRONG LOCAL NORTHEASTER WILL CONTINUE TODAY... FLZ124-125-133-138-GAZ154-166-240000- /O.CON.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 255 AM EST Fri Nov 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northeast winds becoming east to southeast at 15 to 25 mph with gusts up to 35 mph. * TIMING...Today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
059 WWUS72 KJAX 231329 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 829 AM EST Fri Nov 23 2018 FLZ124-125-133-138-GAZ154-166-240000- /O.CON.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 829 AM EST Fri Nov 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...East winds 20 to 25 mph with gusts 35 to 40 mph. * TIMING...Today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
587 WWUS72 KJAX 240016 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 716 PM EST Fri Nov 23 2018 FLZ124-125-133-138-GAZ154-166-240130- /O.EXP.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 716 PM EST Fri Nov 23 2018 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Nov 21, 8:30 PM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 21, 8:30 PM EST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
830 PM EST Wed Nov 21 2018
.UPDATE...Surface high pressure building into the area today has
brought drier air which will result in cooler temperatures
tonight. Winds will be light with mostly clear skies allowing
temperatures to fall into the upper 30s/lower 40s inland to the
lower 50s near the coast. Northeast winds will increase near the
east coast on Thanksgiving as high pressure to the north
strengthens which will increase the pressure gradient. Clouds will
increase during the day as an upper disturbance approaches from
the west producing a chance of afternoon rain near the Fl east
coast.
&&
.AVIATION...VFR conditions tonight with increasing high
cloudiness. NE winds will increase Thursday morning with gusts
over 20 knots near the east coast(SSI,SGJ) by afternoon.
Stratocumulus clouds will increase near the coast with cigs
possible by afternoon along with a chance of rain.
&&
.MARINE...NE winds and seas will increase on Thursday with
advisory conditions developing during the morning hours. Gale
force winds may occur late Thursday through Friday.
Rip Currents: Strengthening onshore winds on Thursday combined
with astronomically high tides will result in a high risk of rip
currents at all beaches Thursday through Friday.
&&
.Coastal Flooding...The combination of the upcoming full moon
and strengthening onshore winds on Thursday may produce minor
flooding at east coast beaches during times of high tide into
Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 38 64 46 63 / 0 0 10 20
SSI 49 62 57 67 / 0 0 40 60
JAX 41 67 56 70 / 0 10 50 70
SGJ 52 67 64 72 / 0 30 80 70
GNV 42 69 56 73 / 0 10 20 50
OCF 44 71 56 75 / 0 10 20 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Thursday morning through Friday
afternoon for Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns.
Coastal Flood Advisory from 6 AM Thursday to 4 AM EST Saturday
for Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
St. Johns.
GA...High Rip Current Risk from Thursday morning through Friday
afternoon for Coastal Camden-Coastal Glynn.
Coastal Flood Advisory from 6 AM Thursday to 4 AM EST Saturday
for Coastal Camden-Coastal Glynn.
AM...Gale Watch from Thursday afternoon through Friday afternoon for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 10 AM to 3 PM EST Thursday for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
Zibura/Peterson/The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:06 AM EST | Coastal Flood Watch | JAX | Camden, Glynn | 11 hr |
| Nov 22, 3:06 AM EST | High Surf Advisory | JAX | Camden, Glynn | 55 hr |
| Nov 22, 2:00 PM EST | Coastal Flood Warning | JAX | Camden, Glynn | 32 hr |
| Nov 22, 2:46 AM EST | Gale Warning | JAX | 40 hr |
Nearby
Wind Advisories in Florida, 2018Wind Advisories in Georgia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.